A significant drop in blood glucose typically causes symptoms of hypoglycemia (also known as a 'hypo') relatively quickly, because of the brain's dependence on a constant glucose supply.
The combination of low blood glucose and/or too much insulin often leads to signs and symptoms, including:
- confusion &
The risk of Hypoglycemia is generally said to be higher in those people taking medication to lower blood glucose levels (e.g. people who inject insulin or take other medication).
Glucose supplements play a really important roll by providing a fast acting, measured dose to help quickly increase blood glucose levels in a controlled predictable way.
A high blood glucose level, or hyperglycemia (also known as a 'hyper'), may or may not cause obvious symptoms.
In people with diabetes, the combination of high blood glucose and lack of insulin often leads to signs and symptoms, including: excessive thirst and hunger, unintentional weight loss, lack of energy, increased urination.